Upper bounds for the length of non-associative algebras

A. E. Guterman, D. K. Kudryavtsev

Research output: Contribution to journalArticlepeer-review

11 Scopus citations


We introduce the notion of length for non-associative finite-dimensional unitary algebras and obtain a sharp upper bound for the lengths of algebras belonging to this class. We also put forward a new method of characteristic sequences based on linear algebra technique, which provides an efficient tool for computing the length function in non-associative case. Then we apply the introduced method to obtain an upper bound for the length of an arbitrary locally complex algebra. In the last case the length is bounded in terms of the Fibonacci sequence. We present concrete examples demonstrating the sharpness of our bounds.

Original languageEnglish
Pages (from-to)483-497
Number of pages15
JournalJournal of Algebra
StatePublished - 15 Feb 2020
Externally publishedYes

Bibliographical note

Publisher Copyright:
© 2019


  • Length function
  • Non-associative algebras
  • Vector spaces


Dive into the research topics of 'Upper bounds for the length of non-associative algebras'. Together they form a unique fingerprint.

Cite this